Alert archive / South Carolina / Flash Flood Warnings in 2001

Flash Flood Warning 6, NWS Columbia, SC

July 3, 2001Clarendon County, South Carolina

NWS Columbia, SC issued this flash flood warning at Jul 3, 2001, 6:59 PM EDT for Clarendon County, South Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 3, 2001, 6:59 PM EDT (22:59 UTC)
Expired
Jul 3, 2001, 10:00 PM EDT
In force
3 hr
Issued by
NWS Columbia, SC
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Clarendon County, SC

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2001-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2001-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-339 J/kg
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KCAE 032303
FFWCAE

SCC027-040200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
659 PM EDT TUE JUL 3 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
    NORTHERN CLARENDON COUNTY IN CENTRAL SOUTH CAROLINA

* UNTIL 1000 PM EDT.

* RADAR AND SPOTTER REPORTS INDICATE 3 TO 5 INCHES OF RAIN
  HAS OCCURRED IN THE TURBEVILLE AREA ON NORTHERN CLARENDON
  COUNTY. ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS LIKELY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING
IN FLOOD-PRONE OR POOR DRAINAGE AREAS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.

REPORT ANY FLOODING TO YOUR COUNTY SHERIFF.

LAT...LON 3390 8013 3377 7998 3460 7873 3492 7912

RJL/LCV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:31 PM EDT, 4 hours 28 minutes earlier.

Area forecast discussion, Jul 3, 2:31 PM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
231 PM EDT TUE JUL 3 2001

PROGS ALL CONT WITH MODERATE POPS TONIGHT AND WEDNESDAY THEN
MOISTURE SLOWLY MOVES EASTWARD THURSDAY MORNING. OLD FRONTAL SYSTEM
TO DRIFT NORTHWARD AND BECOME DIFFUSE TONIGHT. SURFACE TROUGH IN THE
AREA WEDNESDAY AND THURSDAY. NEXT FRONTAL SYSTEM WILL PUSH
INTO THE WESTERN SECTIONS OF SC FRIDAY AM WITH MUCH OF THE MOISTURE
MOVING OFFSHORE.

AIRMASS IN THE NORTHERN CWA IS EXPECTED TO CONTINUE TO DESTABALIZE
AND CONVECTION SHOULD DEVELOP LATER THIS AFTERNOON AND EVENING. WITH
LIGHT FLOW THIS EVENING AND A MOIST AIRMASS THE STRONGER STORMS WILL
PRODUCE LOCALIZED VERY HEAVY RAINFALL.

EXTENDED...LONG WAVE TROF ALONG THE EAST COAST WITH MOISTURE
OFFSHORE FRIDAY AM WILL FILL AND MOVE OFFSHORE THROUGH SUNDAY AS
UPPER FLOW BECOMES NORTHWEST. SURFACE HIGH PRESSURE WILL BUILD
ACROSS THE SOUTHEAST FRIDAY AND SATURDAY MOVING OFFSHORE SUNDAY. A
WEAK COLD FRONT WILL MOVE TO VICINITY OF THE SC/NC BORDER BY MONDAY
AM AND BECOME STATIONARY. TEMPERATURES AND DEWPOINTS GRADUALLY
INCREASE DURING THE WEEKEND. ENSEMBLE POPS INCREASE FROM SUNDAY
THROUGH THE END OF FORECAST.

FCSTID = 25
CAE   72  91  72  91 /  50  50  30  40
AGS   70  92  70  92 /  50  50  30  40
SSC   73  91  73  91 /  50  50  30  40
OGB   73  92  73  92 /  50  50  30  40

.CAE...
GA...NONE.
SC...NONE.

CDL

In the hours before

Special weather statement, Jul 3, 3:45 PM EDT, 3 hours 14 minutes before
SCZ025-027-028-030-031-036-037-040230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
345 PM EDT TUE JUL 3 2001

THE SPECIAL WEATHER STATEMENT PERTAINS TO THE FOLLOWING COUNTIES
IN SOUTH CAROLINA:

AIKEN         CALHOUN       EDGEFIELD     LEXINGTON     ORANGEBURG
RICHLAND      SUMTER

A CLUSTER OF VERY STRONG THUNDERSTORMS LOCATED BETWEEN AIKEN AND
COLUMBIA WILL CONTINUE TO MOVE SLOWLY TO THE EAST AND NORTHEAST THROUGH
5 PM. THESE STORMS WILL PRODUCE WIND GUSTS TO 45 MPH...RAINFALL AMOUNTS
OF 1 TO 2 INCHES OF RAIN...AND SMALL HAIL. LOCAL STREET FLOODING IS
POSSIBLE DUE TO THE SLOW MOVEMENT OF THE STORMS. THE STORMS WILL MOVE
INTO RICHLAND AND SUMTER COUNTIES BY 5 PM.

MOTORISTS SHOULD DRIVE WITH CAUTION AS WATER WILL RAPIDLY ACCUMULATE ON
ROADWAYS IN THE VICINITY OF THESE STORMS.

BC

@RUKWBCe/KDENWWUS82 KCAE 031947
SPSCAE
SCZ025-027-028-030-031-036-037-040230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
345 PM EDT TUE JUL 3 2001

THE SPECIAL WEATHER STATEMENT PERTAINS TO THE FOLLOWING COUNTIES
IN SOUTH CAROLINA:

AIKEN         CALHOUN       EDGEFIELD     LEXINGTON     ORANGEBURG
RICHLAND      SUMTER

A CLUSTER OF VERY STRONG THUNDERSTORMS LOCATED BETWEEN AIKEN AND
COLUMBIA WILL CONTINUE TO MOVE SLOWLY TO THE EAST AND NORTHEAST THROUGH
5 PM. THESE STORMS WILL PRODUCE WIND GUSTS TO 45 MPH...RAINFALL AMOUNTS
OF 1 TO 2 INCHES OF RAIN...AND SMALL HAIL. LOCAL STREET FLOODING IS
POSSIBLE DUE TO THE SLOW MOVEMENT OF THE STORMS. THE STORMS WILL MOVE
INTO RICHLAND AND SUMTER COUNTIES BY 5 PM.

MOTORISTS SHOULD DRIVE WITH CAUTION AS WATER WILL RAPIDLY ACCUMULATE ON
ROADWAYS IN THE VICINITY OF THESE STORMS.

BC
Special weather statement, Jul 3, 4:38 PM EDT, 2 hours 21 minutes before
SCZ026-027-028-031-040345-

SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE COLUMBIA SC
438 PM EDT TUE JUL 3 2001

THE SPECIAL WEATHER STATEMENT PERTAINS TO THE FOLLOWING COUNTIES
IN SOUTH CAROLINA:

LEXINGTON     RICHLAND      SALUDA        SUMTER

AT 445 PM...A  LINE OF VERY STRONG THUNDERSTORMS EXTENDED FROM WESTERN
SALUDA COUNTY EASTWARD TO WESTERN SUMTER COUNTY. THE STRONGEST STORMS
WERE LOCATED ACROSS THE COLUMBIA METRO AREA BETWEEN GILBERT AND LAKE
MURRAY AND THE FORT JACKSON AREA. THESE STORMS WERE MOVING SLOWLY TO THE
NORTHEAST AT 10 TO 15 MPH. THEY WILL PRODUCE LOCALLY HEAVY RAIN WITH
AMOUNTS TO AROUND 2 INCHES....WIND GUSTS TO 45 MPH...SMALL HAIL AND VERY
DANGEROUS LIGHTNING. DUE TO THE HEAVY RAINFALL AND RELATIVELY SLOW
MOVEMENT THESE STORMS WILL PRODUCE FLOODING OF LOW LYING AREAS AND
IN AREAS OF POOR DRAINAGE. MOTORIST SHOULD DRIVE WITH EXTREME
CAUTION AND DRIVE SLOWLY DUE TO POOR DRIVING CONDITIONS AND THE
PONDING OF WATER ON ROADWAYS. THESE STORMS WILL CONTINUE TO AFFECT
THE AREA THROUGH 6 PM.

PLEASE SEE THE SHORT TERM FORECAST FROM NATIONAL WEATHER SERVICE
IN COLUMBIA FOR THE LATEST SHORT TERM FORE4CAST INFORMATION.
THE NWWS ID IS CAENOWCAE AND THE WMO HEADER IS FPUS72 KCAE.

VAUGHAN

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:53 PM EDTSevere Thunderstorm WarningCAEAiken52 min

Nearby

Flash Flood Warnings in South Carolina, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.